MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482318550
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a revision surgery to replace a xia 3 titanium polyaxial screw with a disengaged tulip head.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records and trackwise databases were reviewed for the provided lot and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: once the correction procedures have been carried out and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed.Use the anti-torque key and the torque wrench.The anti-torque key and torque wrench come in two sizes; standard and short.Place the anti-torque key around the screw head.Place the torque wrench through the anti-torque key until it is guided into the blocker.The torque wrench indicates the optimal torque force that must be applied to the implant for final tightening.Line up the two arrows to achieve the final tightening torque of 12nm.Note: do not exceed 12nm during final tightening.Note: the short torque wrench will not fit through the standard antitorque key.Note: the es2 torque wrench or the mantis redux torque wrench may also be used as an alternative to the xia 3 torque wrench to final tighten the xia 3 blockers.The anti-torque key must be used for final tightening.The anti-torque key performs two key functions: allows the torque wrench to align with the tightening axis; helps to maximize the torque needed to lock the implant assembly.Note: the es2 counter torque tube may also be used in conjunction with the xia 3 torque wrench.As the device was not returned, a definite root cause cannot be determined.Based on the description, it appears the blocker may have been misaligned or crossthreaded during final tightening.This could cause difficulties final tightening the blocker, requiring excess torque applied to the blocker, causing the tulip to disengage.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8942147
Report Number3005525032-2019-00074
Device Sequence Number11482249
Product Code NKB
UDI-Device Identifier04546540598608
UDI-Public04546540598608
Combination Product (Y/N)N
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482318550
Device Lot NumberB75672
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight50